Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 96, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 27, 2014, 6:04 PM CDT for Burnet County, Llano County, Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 6:04 PM CDT (23:04 UTC)
- Expired
- May 27, 2014, 7:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Burnet County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 91 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:30 PM CDT | TORNADO | 5 Wnw Burnet, TX | PUBLIC REPORTED BRIEF TORNADO TOUCHDOWN LAST NIGHT JUST EAST OF LAKE BUCHANAN. NO PRECISE INFO KNOWN. TIME AND LOCATION ESTIMATED FROM RADAR. |
| May 27, 6:45 PM CDT | HAIL 0.88 | 5 Ne Buchanan Dam, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:18 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
714
WUUS54 KEWX 272304
SVREWX
TXC053-299-280000-
/O.NEW.KEWX.SV.W.0096.140527T2304Z-140528T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 PM CDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURNET COUNTY...
NORTHEASTERN LLANO COUNTY...
* UNTIL 700 PM CDT.
* AT 602 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF TOW...OR 12 MILES NORTH OF BUCHANAN DAM...AND MOVING
SOUTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE LAKE VICTOR...SUNNYLANE...
INKS LAKE STATE PARK...BURNET...SHADY GROVE...JOPPA...
MEADOWLAKES...MARBLE FALLS AND BERTRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3083 9793 3054 9833 3093 9850 3094 9842
3095 9846 3100 9846 3104 9844 3104 9836
TIME...MOT...LOC 2304Z 326DEG 20KT 3097 9841
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:01 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 27, 4:01 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 401 PM CDT TUE MAY 27 2014 .UPDATE... TO ISSUE TORNADO WATCH AND INCLUDE LONG TERM DISCUSSION. && .DISCUSSION... IN ADDITION TO BUOYANCY ACROSS THE REGION THERE IS AMPLE VERTICAL WIND SHEAR ACROSS THE REGION WHERE SKIES CLEARED THIS AFTERNOON. HAVE ISSUED A TORNADO WATCH FOR THE AREA ALONG AND WEST OF A LINE FROM FREDERICKSBURG TO NEW BRAUNFELS TO HALLETTSVILLE UNTIL 11 PM THIS EVENING. WE HAVE ALSO EXPANDED THE SEVERE THUNDERSTORM WATCH TO INCLUDE TRAVIS COUNTY. IN THE EXTENDED PERIOD OF THE FORECAST...THE UPPER LEVEL LOW WILL SLOWLY MOVE TO THE EAST-SOUTHEAST ACROSS LOUISIANA. THIS WILL KEEP SLIGHT TO LOW END CHANCE POPS IN THE FORECAST...MAINLY ACROSS THE EASTERN HALF OF THE FORECAST AREA...THROUGH THE END OF THE WEEK. SUNDAY INTO MONDAY AND UPPER LEVEL RIDGE WILL BUILD UP FROM THE SOUTHWEST. THIS WILL BRING AN END TO RAIN CHANCES FOR THE BEGINNING OF NEXT WEEK. && .PREV DISCUSSION... /ISSUED 334 PM CDT TUE MAY 27 2014/ SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... SHOWERS AND THUNDERSTORMS HAVE BEGUN TO REDEVELOP WHERE SKIES HAVE CLEARED THIS AFTERNOON. ATMOSPHERE IS SUFFICIENTLY BUOYANT WITH ENOUGH VERTICAL WIND SHEAR TO PRODUCE ISOLATED SEVERE THUNDERSTORMS. HAVE ISSUED SEVERE THUNDERSTORM WATCH FOR LLANO... BURNET...AND WILLIAMSON COUNTIES UNTIL 11 PM THIS EVENING. THE MAIN THREAT IN THIS AREA WILL BE LARGE HAIL AND DAMAGING WINDS. IN THE SOUTH CENTRAL PART OF THE CWA...THE WIND SHEAR LOOKS A LITTLE STRONGER AND THERE IS A THREAT OF TORNADOES. FOR THE REST OF THE PERIOD...UPPER AIR ANALYSIS THIS MORNING SHOWED A CLOSED LOW MOVING ACROSS THE TEXAS/OKLAHOMA BORDER WITH A WESTERLY JET STREAK ACROSS SOUTH TEXAS. MID-LEVEL DRY AIR MOVING INTO OUR CWA ON THE SOUTHSIDE OF THE UPPER LOW IS EVIDENT ON WATER VAPOR SATELLITE IMAGERY. THERE IS STILL SIGNIFICANT MOISTURE ON THE BACKSIDE OF THE LOW. AT THE SURFACE...THE PRESSURE FIELD IS SOMEWHAT ILL DEFINED AND THE WINDS ARE LIGHT AND VARIABLE ACROSS THE REGION. LOW LEVEL AIR IS STILL VERY MOIST WITH DEW POINTS FROM THE UPPER 60S TO MID 70S. MORNING SOUNDINGS REFLECT THE DRIER ATMOSPHERE WITH PWS DOWN ABOUT 0.5 INCHES FROM 24 HOURS AGO AT BOTH DRT AND CRP. MODELS ARE IN GOOD AGREEMENT ON MOVEMENT OF UPPER LOW INTO NORTHERN LOUISIANA DURING THIS PERIOD. AS THIS HAPPENS WE WILL CONTINUE TO HAVE CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE EAST. WITH PW DOWN... DO NOT EXPECT HEAVY RAIN. THE SLOW MOVING UPPER LOW WILL MEAN SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS OUR EASTERN COUNTIES THROUGH THE PERIOD. LONG TERM (THURSDAY THROUGH TUESDAY)... WILL SEND ANOTHER AFD TO COVER LONG TERM SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 68 86 69 89 / 50 40 10 10 20 AUSTIN BERGSTROM INTL AIRPORT 70 67 85 67 88 / 60 40 10 10 20 NEW BRAUNFELS MUNI AIRPORT 75 68 88 67 89 / 50 30 10 10 20 BURNET MUNI AIRPORT 75 66 84 66 86 / 40 30 10 10 20 DEL RIO INTL AIRPORT 93 71 95 71 94 / 20 - - - - GEORGETOWN MUNI AIRPORT 72 67 84 69 86 / 50 40 10 10 20 HONDO MUNI AIRPORT 89 68 94 70 94 / 20 20 10 - 10 SAN MARCOS MUNI AIRPORT 73 67 86 67 88 / 50 40 10 10 20 LA GRANGE - FAYETTE REGIONAL 71 70 86 69 87 / 70 50 40 10 40 SAN ANTONIO INTL AIRPORT 79 69 89 70 90 / 40 30 10 - 20 STINSON MUNI AIRPORT 82 69 91 70 92 / 40 20 10 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 27, 6:03 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 603 PM CDT TUE MAY 27 2014 TXZ171>173-183>194-202>209-217>225-228-282315- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 603 PM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT ...TORNADO WATCH IN EFFECT UNTIL 11 PM... ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM... ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS OF 60 MPH OR GREATER AND LARGE HAIL ONE INCH OR GREATER. ISOLATED TORNADOES ARE ALSO POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT WIDESPREAD FLOODING IS NOT EXPECTED. THERE COULD BE LOCAL FLOODING OR PONDING OF WATER ESPECIALLY IN LOW LYING AREAS AND POORLY DRAINED LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HAIL OR WIND DAMAGE WOULD BE GREATLY APPRECIATED THIS EVENING.
In the hours before
Special weather statement, May 27, 4:51 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 451 PM CDT TUE MAY 27 2014 TXZ186-187-272230- BANDERA-KERR- 451 PM CDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BANDERA AND SOUTHEASTERN KERR COUNTIES UNTIL 530 PM CDT... AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTH OF WALTONIA...OR 9 MILES SOUTHWEST OF KERRVILLE...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MEDINA... BANDERA... CAMP VERDE... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2979 9893 2967 9916 2994 9938 3007 9923 TIME...MOT...LOC 2150Z 315DEG 26KT 2994 9923
Special weather statement, May 27, 4:55 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT TUE MAY 27 2014
TXZ171-172-272245-
BURNET-LLANO-
455 PM CDT TUE MAY 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURNET AND
NORTHEASTERN LLANO COUNTIES UNTIL 545 PM CDT...
AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF TOW...OR 12 MILES NORTH OF
BUCHANAN DAM...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BUCHANAN DAM...
KINGSLAND...
TOW...
LONE GROVE...
BLUFFTON...
STOLZ...
LAKE VICTOR...
SUNNYLANE...
INKS LAKE STATE PARK...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3091 9809 3064 9848 3092 9864 3093 9863
3093 9843 3095 9846 3102 9846 3104 9843
TIME...MOT...LOC 2155Z 334DEG 18KT 3096 9851Local storm report, May 27, 5:41 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL BANDERA 29.72N 99.07W
05/27/2014 E0.25 INCH BANDERA TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1400503
SBSLocal storm report, May 27, 5:45 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
545 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL BANDERA 29.72N 99.07W
05/27/2014 E0.50 INCH BANDERA TX LAW ENFORCEMENT
&&
EVENT NUMBER EWX1400504
SBSLocal storm report, May 27, 5:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 1 W BANDERA 29.72N 99.09W
05/27/2014 E1.75 INCH BANDERA TX PUBLIC
&&
EVENT NUMBER EWX1400505
SBSLocal storm report, May 27, 5:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
559 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL BANDERA 29.72N 99.07W
05/27/2014 E0.75 INCH BANDERA TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1400506
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:10 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 6 hr |
| May 27, 4:36 AM CDT | Special Weather Statement | EWX | Gillespie | 39 min |
| May 27, 4:44 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| May 27, 6:40 AM CDT | Flash Flood Warning | EWX | Comal, Hays, Travis | 3 hr |
| May 27, 7:13 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays | 107 min |
| May 27, 7:17 AM CDT | Special Weather Statement | EWX | Caldwell | 43 min |
| May 27, 2:48 PM CDT | Special Weather Statement | EWX | Wilson | 42 min |
| May 27, 3:22 PM CDT | Tornado Warning | EWX | Atascosa, Karnes, Wilson | 38 min |
| May 27, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 18 min |
| May 27, 4:51 PM CDT | Special Weather Statement | EWX | Bandera | 39 min |
| May 27, 4:55 PM CDT | Special Weather Statement | EWX | Burnet | 50 min |
| May 27, 5:12 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Medina | 48 min |
| May 27, 5:57 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Medina | 63 min |
| May 27, 6:07 PM CDT | Tornado Warning | EWX | Bandera, Bexar, Medina | 38 min |
| May 27, 6:10 PM CDT | Tornado Warning | EWX | Burnet, Llano | 50 min |
| May 27, 6:37 PM CDT | Special Weather Statement | EWX | Kendall | 53 min |
| May 27, 6:43 PM CDT | Tornado Warning | EWX | Medina | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.